Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
148 Doctors are Online

Had unprotected intercourse. Is there any chance of pregnancy?

DOCTOR OF THE MONTH - Apr 2014
Apr 2014
User rating for this question
Very Good
Answered by

Radiologist
Practicing since : 2004
Answered : 6421 Questions
Question
hi,
I had my last periods on 4 th Oct and I have not taken any oral contraceptive earlier. started taking familon from 11th Oct to till date daily. I had an unprotected intercourse on 19th and 20th Oct. is there any chance of pregnancy??? if so what is the best way to avoid it??? please answer in detail. thank you
Posted Mon, 11 Nov 2013 in Women's Health
 
 
Answered by Dr. Indu Kumar 2 hours later
Brief Answer:
There are chances of pregnancy.

Detailed Answer:
Hello
Thanks for writing to XXXXXXX

Yes,there are chances of pregnancy.
You didn't started taking OPS's(Tablet Femilon)properly.In new cases,it should be started from 1st day of menstrual cycle and then one tablet should be taken daily.
You did unprotected intercourse on fertile days of menstrual cycle.
So,there are chances of pregnancy because most probably OCP is not effective for this month.So,from next month you should take properly from 1st day of cycle.
At present you can take emergency contraceptive pills to avoid probable pregnancy.It can be taken within 72 hours of unprotected sex.you will have withdrawl bleeding,so don't worry about this.
Start taking OCP's (Tablet Femilon that you are taking)from 1st day of next menstrual cycle.
Inspite of it,if you become pregnant then there are medicines available for medical termination because emergency post coital pills are not 100% effective.

Get well soon.
Hope i have answered your query.
Further queries are most welcome.

Take Care
Dr.Indu XXXXXXX
Above answer was peer-reviewed by
 
Follow-up: Had unprotected intercourse. Is there any chance of pregnancy? 4 hours later
is it safe to take emergency contraceptive pill today like ipill? and do I get my periods after 3 days of stopping femilon? I took femilon to have periods on 1st nov as suggested by the gynaecologist and had started it from 11 th oct and was about to stop on 28th oct . hope, emergency contraceptive will not have adverse effect if it is taken along with femilon. please clarify
 
 
Answered by Dr. Indu Kumar 7 hours later
Brief Answer:
Yes,take post coital pills like i pill today.

Detailed Answer:
Hello
Thanks for writing to XXXXXXX

Yes, you can take post coital emergency pills like iPill today.
You may have withdrawl bleeding in 3-4 days and your periods might be delayed or early for next two cycles.
You should stop taking femilon in this month and start taking femilon (new cycle) from 1st day of next menstrual cycle.
During rest of this month you must use barrier method like condoms.

Get well soon.
Hope i have answered your query.
Further queries are most welcome.

Take Care
Dr.Indu XXXXXXX
Above answer was peer-reviewed by
 
Follow-up: Had unprotected intercourse. Is there any chance of pregnancy? 25 hours later
I have taken i-pill yesterday.my gynaec suggested to continue with femilon. I am continuing to take femilon till 28th. as i need to have my periods on 1st or 2nd nov only. . I need to be sure on these days to have periods. Irrespective of the withdrawal bleeding would taking femilon help causing the periods on the specified date mentioned above? Thank you
 
 
Answered by Dr. Indu Kumar 12 hours later
Brief Answer:
If you particular about date then continue femilon

Detailed Answer:
Hello
Thanks for your query

If you are particular about next date of period on 1st or 2nd then you can continue femilon till 28th as advised by your doctor.Otherwise,there is no added benefit of taking femilon in this month as it will not protect you from pregnancy in this month.
You will have to take other precautions like condoms in this month.From next month you start new cycle.Expected date of bleeding in not fixed,it may vary by one or two days.

Get well soon.
Hope i have answered your query.
Further queries are most welcome.

Take Care
Dr.Indu XXXXXXX
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor